Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 448, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Nov 15, 2008, 11:20 AM EST for 6 counties in Virginia. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2008, 11:20 AM EST (16:20 UTC)
- Expired
- Nov 15, 2008, 12:04 PM EST
- In force
- 44 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Buckingham County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 11:30 AM EST | TSTM WND DMG | Lynchburg Airport, VA | RATHER LARGE TREE DOWN BLOCKING TRAFFIC AT 5TH AND TAYLOR STREETS IN DOWNTOWN LYNCHBURG REPORTING BY COUNTY WARNING POINT. |
| Nov 15, 11:30 AM EST | TSTM WND DMG | Lynchburg City, VA | RATHER LARGE TREE DOWN BLOCKING TRAFFIC AT 5TH AND TAYLOR STREETS IN DOWNTOWN LYNCHBURG REPORTING BY COUNTY WARNING POINT. |
| Nov 15, 11:58 AM EST | TSTM WND DMG | 1 Sw Spout Spring, VA | TREE DOWN ON POWER LINE ALONG GALA LAKE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 151620
SVRRNK
VAC009-011-019-029-031-680-151715-
/O.NEW.KRNK.SV.W.0448.081115T1620Z-081115T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1120 AM EST SAT NOV 15 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
CITY OF LYNCHBURG IN CENTRAL VIRGINIA
NORTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA
WESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
AMHERST COUNTY IN CENTRAL VIRGINIA
EASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 1215 PM EST.
* AT 1116 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FOREST...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LYNCHBURG CITY...
FALCONERVILLE...
AMHERST...
NEW GLASGOW...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2
4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3732 7894 3724 7924 3739 7941 3772 7906
3769 7898 3764 7894 3756 7891 3754 7886
3755 7884 3759 7884 3761 7882 3764 7883
3765 7879 3755 7867
TIME...MOT...LOC 1620Z 222DEG 39KT 3741 7923
$$
JH3 follow-up statements
000
WWUS51 KRNK 151634
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1134 AM EST SAT NOV 15 2008
VAC019-151644-
/O.CAN.KRNK.SV.W.0448.000000T0000Z-081115T1715Z/
BEDFORD VA-
1134 AM EST SAT NOV 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEDFORD COUNTY IS
CANCELLED...
LAT...LON 3755 7867 3732 7894 3725 7925 3746 7918
3754 7922 3772 7906 3769 7898 3764 7894
3756 7891 3754 7885 3759 7884 3761 7882
3764 7883 3765 7879
TIME...MOT...LOC 1634Z 222DEG 39KT 3759 7913 3745 7909
3733 7916
$$
VAC009-011-029-031-680-151715-
/O.CON.KRNK.SV.W.0448.000000T0000Z-081115T1715Z/
CAMPBELL VA-CITY OF LYNCHBURG VA-APPOMATTOX VA-BUCKINGHAM VA-
AMHERST VA-
1134 AM EST SAT NOV 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EST
FOR THE CITY OF LYNCHBURG... EASTERN AMHERST...WESTERN BUCKINGHAM...
NORTHWESTERN APPOMATTOX AND NORTHERN CAMPBELL COUNTIES...
AT 1133 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FALCONERVILLE TO MADISON HEIGHTS TO LYNCHBURG
AIRPORT...OR ALONG A LINE EXTENDING FROM AMHERST TO LYNCHBURG CITY TO
RUSTBURG...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MADISON HEIGHTS...
CLIFFORD...
STONEWALL...
OAKVILLE...
TOWER HILL...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3755 7867 3732 7894 3725 7925 3746 7918
3754 7922 3772 7906 3769 7898 3764 7894
3756 7891 3754 7885 3759 7884 3761 7882
3764 7883 3765 7879
TIME...MOT...LOC 1634Z 222DEG 39KT 3759 7913 3745 7909
3733 7916
$$
JH000
WWUS51 KRNK 151648
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1148 AM EST SAT NOV 15 2008
VAC680-151658-
/O.CAN.KRNK.SV.W.0448.000000T0000Z-081115T1715Z/
CITY OF LYNCHBURG VA-
1148 AM EST SAT NOV 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF LYNCHBURG...IS
CANCELLED...
LAT...LON 3755 7867 3732 7894 3730 7913 3753 7900
3762 7899 3765 7896 3764 7894 3756 7891
3754 7886 3755 7884 3759 7884 3761 7882
3764 7883 3765 7879
TIME...MOT...LOC 1648Z 222DEG 39KT 3760 7892 3748 7894
3737 7901
$$
VAC009-011-029-031-151715-
/O.CON.KRNK.SV.W.0448.000000T0000Z-081115T1715Z/
CAMPBELL VA-APPOMATTOX VA-BUCKINGHAM VA-AMHERST VA-
1148 AM EST SAT NOV 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EST
FOR SOUTHEASTERN AMHERST...WESTERN BUCKINGHAM...NORTHWESTERN
APPOMATTOX AND NORTHERN CAMPBELL COUNTIES...
AT 1145 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RIVERVILLE TO STONEWALL TO CONCORD...OR ALONG A LINE
EXTENDING FROM AMHERST TO 8 MILES NORTH OF CONCORD TO CONCORD...
MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CONCORD...
STONEWALL...
OAKVILLE...
TOWER HILL...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3755 7867 3732 7894 3730 7913 3753 7900
3762 7899 3765 7896 3764 7894 3756 7891
3754 7886 3755 7884 3759 7884 3761 7882
3764 7883 3765 7879
TIME...MOT...LOC 1648Z 222DEG 39KT 3760 7892 3748 7894
3737 7901
$$
JH000
WWUS51 KRNK 151704
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1204 PM EST SAT NOV 15 2008
VAC009-011-029-031-151714-
/O.CAN.KRNK.SV.W.0448.000000T0000Z-081115T1715Z/
CAMPBELL VA-APPOMATTOX VA-BUCKINGHAM VA-AMHERST VA-
1204 PM EST SAT NOV 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AMHERST...WESTERN
BUCKINGHAM...NORTHWESTERN APPOMATTOX AND NORTHERN CAMPBELL COUNTIES
IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3755 7867 3732 7894 3730 7913 3753 7900
3762 7899 3765 7896 3764 7894 3756 7891
3754 7886 3755 7884 3759 7884 3761 7882
3764 7883 3765 7879
TIME...MOT...LOC 1704Z 222DEG 39KT 3773 7877 3761 7879
3750 7886
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 10:20 AM EST, 1 hour earlier.
Area forecast discussion, Nov 15, 10:20 AM EST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1020 AM EST SAT NOV 15 2008 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE AREA TODAY AND OFF THE COAST THIS EVENING. A COLD AIRMASS WILL MOVE IN BEHIND THIS FRONT FOR THE SECOND HALF OF THE WEEKEND. ANOTHER FRONT WILL BRING A REINFORCING SHOT OF COLD AIR IN BY TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... A COLD FRONT MOVING ACROSS THE AREA WILL CONTINUE TO BRING WIDESPREAD SHOWERS THIS MORNING. A LINE OF SHOWERS WITH EMBEDDED GUSTY WINDS MOVING ALONG THE BLUE RIDGE LATE THIS MORNING WILL EVENTUALLY MOVE ACROSS THE FOOTHILLS AND PIEDMONT SECTIONS EARLY AFTERNOON. CAPE VALUES BEST JUST EAST OF THE CWA AND WITH ANY BREAKS IN THE CLOUDS...AN ISOLATED THUNDERSTORM CAN NOT BE RULED OUT FOR THE PIEDMONT. BEHIND THE FRONT...SHOWERS BEGIN TO WEAKEN AND BREAK WITH DRY SLOT PROJECTED OVER THE AREA BY MID AFTERNOON. WINDS ALREADY BECOMING WESTERLY ACROSS THE MOUNTAINS WITH COOLER DRIER AIR EXPECTED IN THE AFTERNOON. THE DEW POINT FRONT LOOKS TO BE SLOWER. THEREFORE TEMPERATURES WILL LIKELY REMAIN STEADY THEN DROP LATE IN THE AFTERNOON...ESPECIALLY ACROSS SOUTHEAST WV. AS THE FRONT PUSHES EAST THROUGH THE MOUNTAINS BY LATE MORNING...COLD AIR ADVECTION WILL BEGIN IN EARNEST WITH FALLING TEMPS. SNOW SHOWERS WILL NOT BEGIN UNTIL AFTER 00Z. THE WEST-NW FLOW WILL TAP SOME MOISTURE FROM THE LAKES. LOOKING AT 1-2 INCHES POSSIBLE OVER THE HIGH TERRAIN OF WRN GREENBRIER WITH AROUND 1 INCH FURTHER SOUTH INTO THE HIGHER ELEVATIONS OF NC/SW VA. NOT ENOUGH TO WARRANT ADVISORY. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... BY SUNDAY MORNING 850 TEMPS WILL BE DROPPING TO ABOUT -6 TO -8 AND REMAINING THERE THRU THE DAY WITH GUSTY WEST WINDS. LOW LEVEL MOISTR WILL BE PUSHING UP AGAINST THE WESTERN SLOPES DURING THE DAY BUT DUE TO A LESS FAVORABLE WESTERLY LOW LEVEL TRAJECTORY...IT LOOKS AS THOUGH MOISTR WILL BE RELATIVELY SHALLOW AND WESTERN MTNS WILL ONLY SEE AN INCH OR TWO BEFORE MOISTR DRIES UP SUNDAY NIGHT. FLURRIES WILL LIKELY DRIFT AS FAR EAST AS THE BLUE RIDGE. MONDAY WE WILL SEE A BRIEF RESPITE IN COLD AIR ADVECTION AS A CLIPPER DROPS DOWN TOWARD THE AREA. A BETTER OPPORTUNITY FOR ACCUMULATING SNOW WILL ENTER THE PICTURE MONDAY NIGHT AS REINFORCING SHOT OF COLD AIR POURS SOUTH ACROSS THE GREAT LAKES BEHIND THE CLIPPER. FORECAST SOUNDINGS INDICATE MOISTURE PROFILES WILL DEEPEN WITH POTENTIAL FOR SEVERAL INCHES OF SNOW ON THE WINDWARD SLOPES...AND FLURRIES WITH THIS NEXT GO ROUND MAY DRIFT AS FAR EAST AS THE PIEDMONT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A PERSISTENT UPPER LEVEL RIDGE ACROSS WESTERN CONUS WILL CONTINUE DURING THIS TIME PERIOD AND ALLOW FOR ADDITIONAL NORTHERN STREAM NORTHWEST FLOW LOW PRESSURE SYSTEMS/TROUGHS TO HEAD INTO NEW ENGLAND AND MID-ATLANTIC STATES. FOR THE AREA...THIS WILL RESULT IN TEMPERATURES RANGING FIVE TO TEN DEGREES BELOW NORMAL THROUGH THE PERIOD AND MOST DAYS WITH UPSLOPE SNOW SHOWERS IN THE MOUNTAINS...AND LEE SIDE SUBSIDENCE WITH LIMITED CLOUD COVER EAST OF THE MOUNTAINS. THE CHALLENGE WILL BE THE TIMING OF THE BEST ENERGY THROUGH THE AREA IN ASSOCIATION WITH THESE LOWS/TROUGHS AND THEIR ASSOCIATED COLD FRONTS. CURRENTLY TUESDAY INTO TUESDAY NIGHT AND THEN AGAIN THURSDAY INTO FRIDAY SHOW PROMISE FOR TIME PERIODS FOR THE BEST UPSLOPE SNOW POTENTIAL IN THE SE WV MOUNTAINS AND NEIGHBORING PORTIONS OF SW VA. HAVE FAVORED GUIDANCE IN LINE WITH THE OUTPUT BY HPC. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... NOT A GOOD MORNING FOR FLYING. SHOWERS WILL BECOME MORE NUMEROUS THIS MORNING AS A COLD FRONT PRESSES IN FROM THE WEST. SOME RAINFALL WILL BE VERY HEAVY WITH EMBEDDED TSTMS. WIDESPREAD IFR/MVFR CIGS THIS MORNING. EXPECT STRONG SHEAR IN THE LOW LEVELS (NOT LLWS CRITERIA) WITH SOUTHERLY WINDS AT THE SFC BECOMING SOUTHWEST AROUND 40KTS AT 2000 FT. GUSTY SFC WINDS VEER TO THE SOUTHWEST AND WEST BY 00Z BEHIND THE FRONT. SHOWERS MOVE EAST OF THE AREA WITH IMPROVING CIGS BUT ADDITIONAL RAIN SHOWERS WILL DEVELOP AT BLF/LWB LATE TODAY AND THIS EVENING...CHANGING TO SNOW SHOWERS AFTER MIDNIGHT WITH IFR CIGS/VSBYS LIKELY AT TIMES. IN THE EAST IT WILL MAINLY BE A WIND ISSUE AS GUSTY WEST WINDS CONT. SUNDAY WILL ALSO BE BLUSTERY ACROSS THE MOUNTAINS INCLUDING ROA...WITH GUSTS UP TO 30 KNOTS EXPECTED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...PM LONG TERM...DS AVIATION...JS/WP
Hazardous weather outlook, Nov 15, 3:52 AM EST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 352 AM EST SAT NOV 15 2008 NCZ002>004-019-020-VAZ010>014-016>020-022>024-032>035-043-WVZ044- 160900- ALLEGHANY NC-SURRY-STOKES-WILKES-YADKIN-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-MONROE- 352 AM EST SAT NOV 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-160900- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 352 AM EST SAT NOV 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD WILL MOVE INTO THE CENTRAL AND SOUTHERN PIEDMONT ABOUT MIDDAY TODAY. THUNDERSTORMS AHEAD OF AND ACCOMPANYING THE FRONT MAY PRODUCE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ007-009-015-WVZ042-043-045-160900- ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER-SUMMERS-GREENBRIER- 352 AM EST SAT NOV 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RAIN WILL CHANGE TO A PERIOD OF SNOW LATE SATURDAY NIGHT INTO SUNDAY WITH SOME LIGHT ACCUMULATION POSSIBLE AT THE HIGHEST ELEVATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOW SHOWERS WILL BRING SOME LIGHT ACCUMULATIONS TO THE WESTERN MOUNTAINS SUNDAY. A BETTER OPPORTUNITY FOR ACCUMULATING MOUNTAIN SNOW SHOWERS IS EXPECTED MONDAY NIGHT INTO TUESDAY. ELEVATIONS ABOVE 2500 FEET MAY RECEIVE SEVERAL INCHES OF SNOW BY DAYBREAK TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 15, 9:24 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 924 AM EST SAT NOV 15 2008 NCZ003-004-VAZ014-016>019-022>024-032>035-043-044-151530- ALLEGHANY VA-AMHERST VA-BEDFORD VA-BOTETOURT VA-CARROLL VA-CRAIG VA- FLOYD VA-FRANKLIN VA-HENRY VA-MONTGOMERY VA-PATRICK VA- PITTSYLVANIA VA-ROANOKE VA-ROCKBRIDGE VA-STOKES NC-SURRY NC- 924 AM EST SAT NOV 15 2008 ...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT ALLEGHANY...AMHERST... BEDFORD...BOTETOURT...CARROLL...CITY OF BEDFORD...CITY OF BUENA VISTA...CITY OF COVINGTON...CITY OF LEXINGTON...CITY OF MARTINSVILLE...CITY OF ROANOKE...CITY OF SALEM...CRAIG...FLOYD... FRANKLIN...HENRY...MONTGOMERY...PATRICK...PITTSYLVANIA...ROANOKE... ROCKBRIDGE...STOKES AND SURRY COUNTIES... AT 921 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE ALONG A LINE FROM JORDAN MINES TO ELLISTON TO BOTTOM...MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS AS THEY MOVE EAST ACROSS THE BLUE RIDGE AS WELL AS THE FOOTHILLS IN THE NEXT HOUR. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. JH
Special weather statement, Nov 15, 10:28 AM EST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1028 AM EST SAT NOV 15 2008 NCZ003>006-020-VAZ024-032>035-043>046-058-059-151630- AMHERST VA-APPOMATTOX VA-BEDFORD VA-CAMPBELL VA-CASWELL NC- CHARLOTTE VA-FRANKLIN VA-HALIFAX VA-HENRY VA-PATRICK VA- PITTSYLVANIA VA-ROCKBRIDGE VA-ROCKINGHAM NC-STOKES NC-SURRY NC- YADKIN NC- 1028 AM EST SAT NOV 15 2008 ...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT AMHERST...APPOMATTOX... BEDFORD...CAMPBELL...CASWELL...CHARLOTTE...CITY OF BEDFORD...CITY OF DANVILLE...CITY OF LYNCHBURG...CITY OF MARTINSVILLE...FRANKLIN... HALIFAX...HENRY...PATRICK...PITTSYLVANIA...ROCKBRIDGE...ROCKINGHAM... STOKES...SURRY AND YADKIN COUNTIES... AT 1025 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE ALONG A LINE FROM SNOWDEN TO BOONVILLE...MOVING SOUTHEAST AT 40 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS AND POSSIBLE THUNDERSTORMS AS THEY MOVE OFF THE BLUE RIDGE AND INTO PARTS OF THE FOOTHILLS AND PIEDMONT BEFORE NOON. IN ADDITION A BRIEF BURST OF VERY HEAVY RAINFALL ALONG WITH A SUDDEN DROP IN TEMPERATURES WILL ACCOMPANY THIS LINE. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. JH
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 1:37 PM EST | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 38 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.